Home | Quick Search | Advanced Search | Bibliography submission | Bibliography submission using bibtex | Bibliography submission using bibtex file | Links | Help | Internal


TitleGröbner bases via linkage
Author(s) E. Gorla, J.C. Migliore, U. Nagel
TypeArticle in Journal
AbstractIn this paper, we give a sufficient condition for a set G of polynomials to be a Gröbner basis with respect to a given term-order for the ideal I that it generates. Our criterion depends on the linkage pattern of the ideal I and of the ideal generated by the initial terms of the elements of G . We then apply this criterion to ideals generated by minors and pfaffians. More precisely, we consider large families of ideals generated by minors or pfaffians in a matrix or a ladder, where the size of the minors or pfaffians is allowed to vary in different regions of the matrix or the ladder. We use the sufficient condition that we established to prove that the minors or pfaffians form a Gröbner basis for the ideal that they generate, with respect to any diagonal or anti-diagonal term-order. We also show that the corresponding initial ideal is Cohen–Macaulay and squarefree, and that the simplicial complex associated to it is vertex decomposable, hence shellable. Our proof relies on known results in liaison theory, combined with a simple Hilbert function computation. In particular, our arguments are completely algebraic.
KeywordsGröbner bases, Liaison, Determinantal and pfaffian ideals
URL http://www.sciencedirect.com/science/article/pii/S002186931300104X
JournalJournal of Algebra
Pages110 - 134
Translation No
Refereed No